Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 13, NWS Little Rock, AR

March 8, 2016Saline County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 8, 2016, 10:22 AM CST for Saline County, Arkansas. It took effect at Mar 9, 2016, 1:54 PM CST. It was in force for 68 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 10:22 AM CST (16:22 UTC)
In effect from
Mar 9, 2016, 1:54 PM CST
Expired
Mar 12, 2016, 9:36 AM CST
In force
68 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Saline County, AR

The radar

The Little Rock radar (KLZK), 56 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River at Benton (BTNA4). The gauge peaked at 16.83 ft at Mar 10, 2016, 3:00 AM CST.

actionminormoderate102003/0803/0903/1003/1103/1203/13
Action stage
17 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

291 
WGUS44 KLZK 081622
FLWLZK


FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1022 AM CST TUE MAR 8 2016

...The National Weather Service in Little Rock has issued a Flood 
Warning for the following rivers in Arkansas...

  Saline River At Benton affecting Saline County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 48 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-090722-
/O.NEW.KLZK.FL.W.0013.160310T0520Z-160312T1536Z/
/BTNA4.1.ER.160310T0520Z.160310T1800Z.160311T0936Z.NO/
1022 AM CST TUE MAR 8 2016

The National Weather Service in Little Rock has issued a 

* Flood Warning for 
  The Saline River At Benton.
* from Wednesday evening to Saturday morning...or until the warning 
  is cancelled.
* At 9:30 AM Tuesday the stage was 4.2 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...With heavy rainfall in the forecast the river is expected
  to rise above flood stage by Wednesday evening and 
  continue to rise to near 22.0 feet by Thursday afternoon. Additional
  rainfall is expected beyond the 48 hour forecast and river
  forecasts should be monitored for any updates.
* Impacts at 18.0 feet...Minor flooding begins at 18 feet, flooding
  of low lying pastures along the west bank.
* Impacts at 20.0 feet...Pastures along west bank will flood. There
  may be some low lying county roads near the river flooding.
* Impacts at 22.0 feet...Commercial and industrial facilities in
  the flood plain along the left bank may be affected. Water is deep
  in the pastures along the west bank.



&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Wed    Thu    Fri    Sat    Sun

Saline River
  Benton      18   4.2 Tue 09 AM    5.6   20.9   16.6    8.1    6.2


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$

61
6 follow-up statements
708 
WGUS84 KLZK 090311
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
911 PM CST TUE MAR 8 2016

...From the National Weather Service in Little Rock...the Flood 
Warning continues for the following river in Arkansas...

  Saline River At Benton affecting Saline County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 48 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-091811-
/O.CON.KLZK.FL.W.0013.160310T0520Z-160312T1536Z/
/BTNA4.1.ER.160310T0520Z.160310T1800Z.160311T0936Z.NO/
911 PM CST TUE MAR 8 2016

The Flood Warning continues for
  The Saline River At Benton.
* from Wednesday evening to Saturday morning...Or until the warning 
  is cancelled.
* At  8:30 PM Tuesday the stage was 5.2 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...With heavy rainfall in the forecast the river is expected
  to rise above flood stage by Wednesday evening and continue to rise to 
  near 22.0 feet by Thursday afternoon. Additional rainfall is expected 
  beyond the 48 hour forecast and river forecasts should be monitored for 
  any updates.
* Impacts at 18.0 feet...Minor flooding begins at 18 feet...flooding
  of low lying pastures along the west bank.
* Impacts at 20.0 feet...Pastures along west bank will flood. There
  may be some low lying county roads near the river flooding.
* Impacts at 22.0 feet...Commercial and industrial facilities in
  the flood plain along the left bank may be affected. Water is deep
  in the pastures along the west bank.



             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Wed    Thu    Fri    Sat    Sun

Saline River
  Benton      18   5.2 Tue 08 PM    5.6   20.9   16.6    8.1    6.2


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$
233 
WGUS84 KLZK 090938
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 AM CST WED MAR 9 2016

...From the National Weather Service in Little Rock...the Flood 
Warning continues for the following river in Arkansas...

  Saline River At Benton affecting Saline County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 48 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-100038-
/O.EXT.KLZK.FL.W.0013.160309T1954Z-160313T0600Z/
/BTNA4.1.ER.160309T1954Z.160310T1200Z.160312T0000Z.NO/
338 AM CST WED MAR 9 2016

...Flood Warning extended until late Saturday night...The Flood 
Warning continues for
  The Saline River At Benton.
* from this afternoon to late Saturday night...Or until the warning 
  is cancelled.
* At  2:30 AM Wednesday the stage was 10.2 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...With heavy rainfall in the forecast the river is expected
  to rise above flood stage by Wednesday afternoon and continue to rise to 
  near 22.0 feet by Thursday morning. Additional rainfall is expected 
  beyond the 48 hour forecast and river forecasts should be monitored for 
  any updates.
* Impacts at 18.0 feet...Minor flooding begins at 18 feet...flooding
  of low lying pastures along the west bank.
* Impacts at 20.0 feet...Pastures along west bank will flood. There
  may be some low lying county roads near the river flooding.
* Impacts at 22.0 feet...Commercial and industrial facilities in
  the flood plain along the left bank may be affected. Water is deep
  in the pastures along the west bank.


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Wed    Thu    Fri    Sat    Sun 

Saline River
  Benton      18  10.2 Wed 02 AM   12.5   22.0   19.9   14.0    8.8


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$
415 
WGUS84 KLZK 092009
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
209 PM CST WED MAR 9 2016

...From the National Weather Service in Little Rock...the Flood 
Warning continues for the following river in Arkansas...

  Saline River At Benton affecting Saline County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 48 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-101109-
/O.EXT.KLZK.FL.W.0013.000000T0000Z-160313T2050Z/
/BTNA4.1.ER.160310T0537Z.160311T0600Z.160312T1450Z.NO/
209 PM CST WED MAR 9 2016

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Saline River At Benton.
* until Sunday afternoon...Or until the warning is cancelled.
* At 1:30 PM Wednesday the stage was 13.5 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 22.0 feet by Friday morning.
* Impacts at 18.0 feet...Minor flooding begins at 18 feet, flooding
  of low lying pastures along the west bank.
* Impacts at 20.0 feet...Pastures along west bank will flood. There
  may be some low lying county roads near the river flooding.
* Impacts at 22.0 feet...Commercial and industrial facilities in the 
  flood plain along the left bank may be affected. Water is deep in 
  the pastures along the west bank.


&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Thu    Fri    Sat    Sun    Mon

Saline River
  Benton      18  13.5 Wed 01 PM   19.9   22.0   18.9   10.7    8.0


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$

61
996 
WGUS84 KLZK 100410
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 PM CST WED MAR 9 2016

...From the National Weather Service in Little Rock...the Flood 
Warning continues for the following river in Arkansas...

  Saline River At Benton affecting Saline County

  Saline River Near Rye affecting Ashley...Bradley...Cleveland and 
  Drew Counties


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 48 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-101910-
/O.EXT.KLZK.FL.W.0013.000000T0000Z-160314T0916Z/
/BTNA4.1.ER.160310T0848Z.160311T1200Z.160313T0316Z.NO/
1010 PM CST WED MAR 9 2016

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Saline River At Benton.
* until late Sunday night...Or until the warning is cancelled.
* At  9:30 PM Wednesday the stage was 16.1 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...With heavy rain in the forecast...the river is expected to 
  rise above flood stage by after midnight tonight and 
  continue to rise to near 22.0 feet by Friday morning.
* Impacts at 22.0 feet...Commercial and industrial facilities in the 
  flood plain along the left bank may be affected. Water is deep in 
  the pastures along the west bank.


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Thu    Fri    Sat    Sun    Mon

Saline River
  Benton      18  16.1 Wed 09 PM   18.8   22.0   19.9   16.4   11.3


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$

ARC003-011-025-043-101909-
/O.EXT.KLZK.FL.W.0021.160311T0000Z-000000T0000Z/
/RYEA4.1.ER.160311T0000Z.160315T2300Z.000000T0000Z.NO/
1010 PM CST WED MAR 9 2016

The Flood Warning continues for
  The Saline River Near Rye.
* from Thursday evening until further notice...Or until the warning 
  is cancelled.
* At  9:15 PM Wednesday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...With heavy rain in the forecast...the river is expected to 
  rise above flood stage by Thursday evening and continue 
  to rise to near 28.0 feet by Tuesday evening.
* Impacts at 28.0 feet...County roads in Southwestern Drew and Eastern
  Bradley counties may be flooded. Some homes and cabins may be 
  isolated by high water.


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Thu    Fri    Sat    Sun    Mon

Saline River
  Rye         26  21.9 Wed 09 PM   24.4   26.6   27.2   27.5   27.7


&&


LAT...LON 3334 9206 3353 9205 3373 9210 3375 9197
 3354 9193 3333 9192                  



$$
484 
WGUS84 KLZK 101742
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1141 AM CST THU MAR 10 2016

...From the National Weather Service in Little Rock...the Flood 
Warning continues for the following river in Arkansas...

  Saline River At Benton affecting Saline County

  Saline River Near Rye affecting Ashley...Bradley...Cleveland and 
  Drew Counties


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 12 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-110841-
/O.EXT.KLZK.FL.W.0013.000000T0000Z-160313T1520Z/
/BTNA4.1.ER.160310T2151Z.160311T1200Z.160312T0920Z.NO/
1141 AM CST THU MAR 10 2016

The Flood Warning continues for
  The Saline River At Benton.
* until Sunday morning...Or until the warning is cancelled.
* At 10:30 AM Thursday the stage was 16.4 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 20.5 feet by Saturday morning.
* Impacts at 20.0 feet...Pastures along west bank will flood. There 
  may be some low lying county roads near the river flooding.


&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Fri    Sat    Sun    Mon    Tue

Saline River
  Benton      18  16.4 Thu 10 AM   20.5   17.6   15.8   11.3    9.3


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$

ARC003-011-025-043-110840-
/O.EXT.KLZK.FL.W.0021.160312T1500Z-000000T0000Z/
/RYEA4.1.ER.160312T1500Z.160317T1100Z.000000T0000Z.NO/
1141 AM CST THU MAR 10 2016

The Flood Warning continues for
  The Saline River Near Rye.
* from Saturday morning until further notice...Or until the warning 
  is cancelled.
* At 11:15 AM Thursday the stage was 23.7 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 28.0 feet by Thursday morning.
* Impacts at 26.0 feet...County roads in Eastern Bradley County
  flooded. Move equipment and other property out of low lying areas
  of the floodplain.
* Impacts at 28.0 feet...County roads in Southwestern Drew and Eastern
  Bradley counties may be flooded. Some homes and cabins may be 
  isolated by high water.


&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Fri    Sat    Sun    Mon    Tue

Saline River
  Rye         26  23.7 Thu 11 AM   25.0   25.9   26.4   26.9   27.3


&&


LAT...LON 3334 9206 3353 9205 3373 9210 3375 9197
 3354 9193 3333 9192                  



$$

61
538 
WGUS84 KLZK 110141
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
741 PM CST THU MAR 10 2016

...From the National Weather Service in Little Rock...The Flood 
Warning is cancelled for the following river in Arkansas...

  Saline River At Benton affecting Saline County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 12 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in

&&

ARC125-110211-
/O.CAN.KLZK.FL.W.0013.000000T0000Z-160313T1520Z/
/BTNA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
741 PM CST THU MAR 10 2016

The Flood Warning is cancelled for
  The Saline River At Benton.
* At  6:30 PM Thursday the stage was 15.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 16.7 feet. The 
  river will continue to fall to 12.4 feet by Saturday morning.



&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Fri    Sat    Sun    Mon    Tue

Saline River
  Benton      18  15.5 Thu 06 PM   14.3    12.4   11.3    9.6    7.1


&&


LAT...LON 3430 9265 3445 9263 3456 9269 3458 9257
 3444 9253 3429 9255                  



$$

62

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:07 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 8, 6:07 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 AM CST TUE MAR 8 2016

.AVIATION...
WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP OVER THE REGION
WITH TIME AS A POWERFUL UPPER LEVEL SYSTEM APPROACHES. VFR TO MVFR
CONDITIONS THIS MORNING WILL DROP TO IFR TO LIFR BY THE END OF THE
PERIOD WITH BOTH CEILING AND VISIBILITY RESTRICTIONS. SOUTH TO
SOUTHWEST WINDS WILL CONTINUE THROUGH THE PERIOD AND BE GUSTY AT
TIMES.

&&

.PREV DISCUSSION... /ISSUED 323 AM CST TUE MAR 8 2016/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

WELL ADVERTISED AND WELL ANTICIPATED HEAVY RAIN EVENT CONTINUES TO
UNFOLD PRETTY MUCH AS EXPECTED AND NOT A LOT OF SIGNIFICANT CHANGES
WILL BE FORTH COMING THIS MORNING. WHILE THE MODELS CONTINUES TO
WAFFLE A LITTLE BIT ON THE EXACT AMOUNTS OF RAIN AND THE PLACEMENT
OF THE HEAVIEST AXIS OF PRECIPITATION...ALL SIGNS POINT TO A GOOD
OLD FASHIONED SPRING SOAKING AND A BLEND OF MODEL SOLUTIONS WILL BE
USED.

LATEST MOISTURE CHANNEL IMAGERY THIS MORNING SHOWS THE UPPER TROUGH
HAS WORKED ITS WAY INTO THE WESTERN UNITED STATES AND THE UPPER
LEVEL LOW HAS INDEED CUT OFF FROM THE PREVAILING UPPER FLOW AND
SPINNING OVER NORTHWEST MEXICO. HIGH PRESSURE RIDGE OVER THE
SOUTHEAST CONUS EXPECTED TO STRENGTHEN WITH TIME RESULTING IN
SLOWING DOWN THE PROGRESSION OF THE UPPER LOW WHICH WILL LIKELY NOT
CLEAR THE AREA UNTIL SOMETIME THIS WEEKEND.

GULF OF MEXICO IS WIDE OPEN AND COPIOUS AMOUNTS OF MOISTURE WILL BE
FEEDING INTO THE AREA. ADDITIONAL MOISTURE IS ALSO STREAMING IN FROM
THE TROPICAL PACIFIC AS STRONG SOUTHWEST ALOFT IS NOW ESTABLISHED
WITH PWATS IN THE 1.25 TO 1.75 INCH RANGE OR MORE CONTINUING FOR THE
FORESEEABLE FUTURE.

LIGHT RAIN FALLING IN NORTHWEST ARKANSAS AT THIS TIME AND IS HANDLED
WELL BY BOTH THE HRRR AND 4.0KM WRF SOLUTIONS. FOLLOWING THEIR LEAD
..SOME LIGHT SHOWERS CAN NOT BE DISCOUNTED THIS MORNING WITH FIRST
SIGNIFICANT SLUG OF PRECIPITATION COMING IN AROUND MID DAY OVER THE
WEST AND BY EARLY AFTERNOON IN THE METRO AREA.

UPPER LOW EXPECTED TO DRIFT TO THE SOUTHEAST AND ONLY REACH FAR
SOUTHWEST TEXAS BY THE END OF THE PERIOD. NUMEROUS UPPER LEVEL
IMPULSES...SOME QUITE STRONG...WILL KICK OUT OF THE LOW BRINGING
WAVES OF PRECIPITATION TO THE AREA. THE TRICKY PART OF THE FORECAST
WILL BE THE TIMING OF THE IMPULSES BUT RAIN WILL BECOME LIKELY BY
LATE THIS AFTERNOON AND CONTINUE THROUGH THE REMAINDER OF THE
PERIOD.

HEAVIEST RAIN DURING THIS PERIOD LOOKS TO BE SOUTHWEST AND TO A
LESSER DEGREE THE WESTERN PARTS OF THE STATE. THERE WILL BE BREAKS
IN THE PRECIPITATION WHICH WILL HOPEFULLY ALLOW SOME RUN OFF TO
OCCUR BUT SEVERAL INCHES OF RAIN COULD FALL IN THIS AREA THROUGH
WEDNESDAY NIGHT. FLASH FLOOD WATCH WILL BE EXPANDED TO INCLUDE THE
REMAINDER OF THE FORECAST AREA.

LONG TERM...THURSDAY THROUGH MONDAY

THE EXTENDED FORECAST WILL HAVE PLENTY OF RAIN FROM THURSDAY TO
SATURDAY NIGHT...THEN DRYING OUT SUNDAY AND MONDAY.

MODELS ARE CONSISTENT SHOWING A CUT OFF UPPER LOW PRESSURE SYSTEM
OVER FAR SW TEXAS...WHILE A WEAK STALLED FRONT WILL SET UP OVER AR.
A STRONG ATMOSPHERIC SOUTH WIND FLOW WILL BRING HIGH LEVELS OF
MOISTURE TO THE REGION. THIS WILL SET UP A SCENARIO OF PERIODS OF
RAIN TO AFFECT AR...OVER SEVERAL DAYS...AND THE POTENTIAL FOR HEAVY
RAIN. FLASH FLOODING AND SOME RIVER FLOODING WILL BE SEEN. THE
FORECAST OF THE HEAVY RAIN AXIS HAS SHIFTED A BIT MORE TO WESTERN AR
IN THE LATEST MODEL RUNS...AROUND 6 TO 8 INCHES OF RAIN THROUGH
THURSDAY...4 TO 6 INCHES CENTRAL AREAS...WHILE 2 TO 4 INCHES IN
EASTERN AR.

ON FRIDAY...THE SURFACE LOW PRESSURE IS STILL FORECAST TO BE OVER
EASTERN TX...WHILE THE STALL BOUNDARY WAS STILL OVER AR. THIS WILL
CONTINUE THE CHANCE OF RAIN FOR AR...BUT WE DO SEE A BIT LESS LIFT
INTO AR. OVERALL RAIN CHANCES DO LOWER A BIT...AS WELL AS RAIN
AMOUNTS. INTO SATURDAY...THE MODELS ARE A BIT DIFFERENT...WITH THE
GFS BEGINNING TO MOVE THE UPPER LOW EAST...WHILE THE EURO HOLDS THE
LOW BACK. SOME CHANCES OF RAIN WILL STILL BE SEEN SATURDAY...BUT
AMOUNTS WILL BE MUCH LOWER. SATURDAY NIGHT TO SUNDAY...MODELS ARE
BACK TOGETHER AND MOVING THE SYSTEM TO THE EAST OF AR AND ENDING ANY
RAIN. ON MONDAY...THE GFS HAS A STRONGER UPPER SYSTEM THAN THE
EURO...AND SOME LOWER CHANCES OF RAIN WILL BE BACK IN THE FORECAST.

TEMPERATURES THROUGH THE PERIOD WILL STAY ABOVE NORMAL VALUES. HIGHS
WILL BE IN THE MID TO UPPER 60S...TO 70S. LOWS WILL BE IN THE 50S TO
60S.

ONE ISSUE THAT MAY HAVE A NEGATIVE AFFECT ON THE AMOUNT OF RAIN OVER
AR WILL BE HOW MUCH CONVECTION EVOLVES OVER THE TEXAS AND LOUISIANA
GOLF COASTS INTO SOUTHEAST OKLAHOMA. THERE IS A CHANCE THAT
CONVECTION TO THE SOUTHWEST LIMITS SOME OF THE MOISTURE
LOCALLY...AND WE END UP WITH A LITTLE LESS RAIN THAN FORECASTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  60  69  61 /  70  90  90  90
CAMDEN AR         73  64  74  63 /  90  90  90  90
HARRISON AR       67  58  67  57 /  90  90  90  90
HOT SPRINGS AR    71  62  70  61 /  90  90  90  90
LITTLE ROCK   AR  73  62  71  62 /  80  90  90  90
MONTICELLO AR     75  63  76  64 /  70  70  70  90
MOUNT IDA AR      69  62  68  60 /  90  90  90  90
MOUNTAIN HOME AR  69  59  69  59 /  80  90  90  90
NEWPORT AR        70  60  70  61 /  50  80  80  90
PINE BLUFF AR     74  62  74  63 /  70  80  80  90
RUSSELLVILLE AR   70  61  69  61 /  90  90  90  90
SEARCY AR         71  61  70  61 /  70  90  90  90
STUTTGART AR      72  62  72  62 /  60  80  80  90
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-
CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-
JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-
OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...56
Hazardous weather outlook, Mar 8, 5:00 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE MAR 8 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL START TO APPROACH ARKANSAS...AND DEVELOP
RAIN...SHOWERS AND ISOLATED THUNDERSTORMS. MOST OF THE CONVECTION
WILL START OVER WESTERN ARKANSAS...THEN GRADUALLY SPREAD EAST
TODAY AND TONIGHT. A SLIGHT CHANCE OF STRONG TO SEVERE STORMS
WILL BE POSSIBLE OVER FAR WESTERN TO SOUTHWESTERN ARKANSAS...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE FLOODING POTENTIAL
WILL BE THE GREATEST THREAT. TONIGHT RAIN CHANCES INCREASING WITH
THE POTENTIAL FOR HEAVY RAIN...ESPECIALLY OVER WESTERN ARKANSAS. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS STARTING
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN CHANCES WILL INCREASE SIGNIFICANTLY ON WEDNESDAY...AS A MUCH
STRONGER SYSTEM WILL APPROACH THE AREA FROM THE SOUTHWEST. THIS
SYSTEM WILL REMAIN IN THE VICINITY THROUGH MUCH OF THE WEEKEND.
PERIODS OF RAIN AND ISOLATED THUNDERSTORMS...AS WELL AS HEAVY
RAIN...ARE EXPECTED. AT TIMES RAIN COULD BECOME VERY HEAVY...AND A
FLASH FLOOD WATCH WILL BE IN EFFECT FOR MUCH OF ARKANSAS...
WEDNESDAY THROUGH MUCH OF THURSDAY. A SLIGHT CHANCE OF STRONG TO
SEVERE STORMS WILL BE POSSIBLE OVER SOUTHERN ARKANSAS...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE FLOODING POTENTIAL
WILL BE THE GREATEST THREAT.

PLENTY OF GULF MOISTURE WILL STREAM INTO THE REGION...AND THE
RAIN...SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME WIDESPREAD.
THE THREAT OF HEAVY RAIN WILL ALSO INCREASE...AS THE STORM SYSTEM
SLOWS DOWN TO OUR WEST AND INTERACTS WITH A STALLED FRONTAL SYSTEM
OVER ARKANSAS. HEAVY RAIN WILL BE SEEN...WITH 2 TO 4 INCHES IN
EASTERN AREAS...4 TO 6 INCHES OVER CENTRAL LOCATIONS...TO 6 TO 8
INCHES IN WESTERN LOCALS WILL BE POSSIBLE. THESE RAIN AMOUNTS ARE
THROUGH FRIDAY. THIS AMOUNT OF RAIN WILL CAUSE FLASH FLOODING AND
SOME RIVER FLOODING.

THERE REMAINS SOME UNCERTAINTY IN THE EXACT TIMING...THE LOCATION
AND AMOUNTS OF RAINFALL. THESE ELEMENTS WILL BE FINE TUNED AND
ADJUSTMENTS WILL BE MADE. RESIDENTS SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION.

THE CHANCE OF RAIN GRADUALLY LOWERS OVER THE WEEKEND...AND MOVES
EAST ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN
AND ANY FLOODING ARE WELCOME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:17 AM CSTRiver Flood AdvisoryLZKYell36 hr
Mar 8, 10:25 AM CSTRiver Flood WarningLZKClark, Hot Spring4 days
Mar 8, 10:29 AM CSTRiver Flood WarningLZKRandolph35 hr
Mar 8, 10:29 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence9 days
Mar 8, 10:31 AM CSTRiver Flood WarningLZKWhite, Woodruff38 days
Mar 8, 2:15 PM CSTSpecial Weather StatementLZKMontgomery30 min
Mar 8, 2:25 PM CSTRiver Flood WarningLZKConway, Perry3 days
Mar 8, 2:27 PM CSTRiver Flood WarningLZKYell4 days
Mar 8, 2:30 PM CSTRiver Flood WarningLZKPerry5 days
Mar 8, 2:32 PM CSTRiver Flood AdvisoryLZKFaulkner, Perry36 hr
Mar 8, 2:35 PM CSTRiver Flood AdvisoryLZKJefferson, Lincoln36 hr
Mar 8, 3:25 PM CSTSpecial Weather StatementLZKYell35 min
Mar 8, 3:40 PM CSTSpecial Weather StatementLZKClark, Hot Spring35 min
Mar 8, 4:31 PM CSTSpecial Weather StatementLZKConway44 min
Mar 8, 5:00 PM CSTSpecial Weather StatementLZKFaulkner, Van Buren45 min
Mar 8, 5:04 PM CSTSpecial Weather StatementLZKPulaski41 min
Mar 8, 5:35 PM CSTSpecial Weather StatementLZKCleburne, Stone40 min
Mar 8, 5:45 PM CSTSpecial Weather StatementLZKLonoke45 min

Nearby

River Flood Warnings in Arkansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.